U.S. doctors online nowAsk doctors free
A 21-year-old member asked:

I have an extreme sunburn. i am on roacutane, 20mg. a week ago i was burnt, skin blistered. now skin is leathery and started peeling. is this normal?

2 doctor answers5 doctors weighed in
Dr. Thomas Rohde
Anti-Aging Medicine 36 years experience
Normal yes: Unfortunately Accutane sun sensitizes to quite a degree and makes any burn far worse. We recommend minimal sun exposure when our patients are on it, and then only with significant sunscreen. The peeling will be worse as the burn was worse. Bad for long term skin aging and also skin cancer risk in older age - always avoid burns at all costs.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Kevin Windisch
Pediatrics 26 years experience
Sort of: Severe sun burns can result in permenant skin damage resulting in wrinkling and skin cancers. This is a particular concern when on acutane. See http://www.Youtube.Com/watch?V=xrfaj3wssis to lear a little more about sun burn.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Oct 24, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.